Florida, 2004Rip Current in Florida, April 26, 2004
April 26, 2004 · NWS TAE · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 26, 1:55 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 26, 1:55 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT MON APR 26 2004
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY).
HAD TO LOWER POPS AND USHER THEM OUT OF THE CWFA A LITTLE EARLIER
PER RADAR TRENDS AND MODEL PROGS. AFTER THE COLD FRONT CLEARS
OUR CWFA TUESDAY MORNING...WE SHOULD BE LOOKING AT A QUIET COUPLE OF
DAYS WITH DRIER AND COOLER THAN NORMAL CONDITIONS EXPECTED.
.LONG TERM...(THURSDAY THROUGH MONDAY).
USING 06Z GFS AS A GUIDE...EXPECT THURSDAY TO ALSO BE DRY WITH SOME
FOG POSSIBLE THURSDAY NIGHT AS A WARM FRONT LIFTS N. 26/00Z EXTENDED
GFS IS FASTER WITH THE NEXT APPROACHING FRONT SATURDAY THAN THE
25/00Z RUN. ECMWF LOOKS SIMILAR TO THE 26/00Z GFS...BUT DRIER.
RETURN FLOW AHEAD OF THIS SYSTEM LOOKS LIMITED WITH SHORT
TRAJECTORIES OVER THE GULF. WILL RAISE POPS SATURDAY...AND KEEP
CHANCE POPS THROUGH SUNDAY. HPC FRONTAL POSITION HAS FRONT THROUGH
THE CWFA BY 12Z MONDAY. MOST GFS ENSEMBLE MEMBERS PLACE UPPER TROUGH
AXIS DOWNSTREAM FROM OUR CWFA BY MONDAY...SO WILL TAPER POPS
ACCORDINGLY ON THAT DAY.
&&
.MARINE...WINDS WERE NEAR SCA LEVELS AT BUOY 42039 AS A MESOLOW
DEVELOPED JUST W OF THERE. EXPECT WINDS AHEAD OF THE FRONT TO
DECREASE IN THE SHORT TERM...PER RUC WIND PROGS. HAVE NOT ISSUED A
SCA TUESDAY MORNING BEHIND THE FRONT. WENT WITH SCEC INSTEAD...
ALTHOUGH IT WILL BE CLOSE AND SUBSEQUENT SHIFTS WILL NEED TO MONITOR
THIS.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES BEHIND THE FRONT WILL BE QUITE
LOW BEHIND THE FRONT FOR THE NEXT COUPLE AFTERNOONS...REQUIRING
WARNINGS AND WATCHES FOR MUCH OF OUR AREA (SEE WATCH/WARNING/ADVISORY
SECTION BELOW FOR DETAILS).
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 58 78 44 80 / 40 00 00 00
PFN 60 79 50 77 / 30 00 00 00
DHN 54 77 46 78 / 20 00 00 00
ABY 55 76 45 77 / 30 00 00 00
VLD 59 77 45 79 / 40 00 00 00
CTY 63 79 45 80 / 60 10 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING TUESDAY AFTERNOON ALL ZONES.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON ALL ZONES.
FL...RED FLAG WARNING TUESDAY AFTERNOON ALL ZONES.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON ALL ZONES.
&&
TJTHazardous weather outlook, Apr 26, 4:00 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT MON APR 26 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-270900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
500 AM EDT MON APR 26 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A DEVELOPING LOW PRESSURE SYSTEM TO THE WEST WILL MOVE SLOWLY
EASTWARD TODAY AND TONIGHT...WITH ITS ASSOCIATED COLD FRONT MOVING
THROUGH THE REGION BY TUESDAY MORNING. THIS SYSTEM WILL BRING
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA...PRODUCING WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH UP TO 3 INCHES POSSIBLE IN
SOME LOCATIONS. OTHER THAN THE HEAVY RAINFALL...SEVERE WEATHER IS NOT
EXPECTED WITH THESE STORMS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
HIGH PRESSURE WILL USHER IN COOLER AND DRIER AIR FOR TUESDAY AND
WEDNESDAY...WITH A SLOW WARMING TREND BY THE END OF THE WEEK. THE
NEXT COLD FRONT AND CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
APPROACH THE AREA BY SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
17-GOULD
In the hours before
Local storm report, Apr 26, 10:54 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EDT MON APR 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 AM TORNADO OAK GROVE 31.09N 85.78W
04/26/2004 GENEVA AL EMERGENCY MNGR
POSSIBLE TORNADO BLEW TRUCK OFF ROAD. FUNNEL SIGHTED IN
VICINITY.
&&
TJTRip Current, Walton
- When
- April 26, 4:00 PM EST
- Where
- Walton County, Miramar Beach
- Deaths
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
A man drowned attempting to rescue his wife and son from a rip current. Reported by the Walton County Sheriff.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Heavy Rain in Puerto Rico, April 26, 20042 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 20042 events
- Heavy Rain in West Virginia, April 26, 20041 event
- Heavy Rain in Maryland, April 26, 20041 event
- Flash Flood in Puerto Rico, April 26, 2004$10,000 · 1 event
- Marine Thunderstorm Wind in Lake Michigan, April 26, 20041 event
- Dust Devil in California, April 26, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390340.